MAUDE Adverse Event Report: ZOLL RESPICARDIA INC REMEDE SYSTEM; IMPLANTED PHRENIC NERVE STIMULATOR FOR CENTRAL SLEEP APNEA

ZOLL RESPICARDIA INC REMEDE SYSTEM; IMPLANTED PHRENIC NERVE STIMULATOR FOR CENTRAL SLEEP APNEA
Model Number 1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This 3500a form, report number 3009144177-2026-00004 is an identical copy of failed 3500a form submission, report number 3009144-2025-00002 originally submitted on 29jan2025.The original 3500a form failed at ack3 due to the following error: only one pma/510(k) is allowed per report.This error has been corrected.A capa was opened to prevent reoccurrence of the failed submission.
 
Event or Problem Description
On (b)(6) 2023 the patient was implanted with a remede system for central sleep apnea.The patient was receiving therapy and doing well with csa control noted on psg.On (b)(6) 2024 the patient had an office visit after missing multiple scheduled visits.Patient was agitated and stating the therapy was not benefiting her and that she wanted the device explanted.It was noted at that time by the husband and physician that the patient had increased cognitive impairment with possible onset of dementia with a consultation to neurology.On (b)(6) 2024 the patient had an appointment with sleep physician and patient was educated on sleep hygiene and importance of establishing a nightly routine.Patient indicated she did not want to make any changes to her routine and that she wanted the device explanted.The physician and patient discussed and device was placed in "off" mode.On (b)(6) 2025 the patient called the patient education line at zoll respicardia and indicated on an unknown date she had her ipg explanted and on (b)(6) 2024 she had a procedure to have the remede system lead explanted.The patient indicated that when the physician, dr.(b)(6), attempted to remove the lead it caused a "vein to rupture and she lost 4 units of blood and life saving measures were performed during the procedure and she was in the hospital for 15 days".The lead was not able to be explanted according to the patient.Zoll respicardia has reached out to the explanting physician for more information but has not received any further details.

Brand Name
REMEDE SYSTEM
Common Device Name
IMPLANTED PHRENIC NERVE STIMULATOR FOR CENTRAL SLEEP APNEA
Manufacturer (Section D)
ZOLL RESPICARDIA INC
12400 whitewater dr suite 150
minnetonka MN 55343
Manufacturer (Section G)
ZOLL RESPICARDIA, INC
12400 whitewater dr suite 150
minnetonka MN 55343
Manufacturer Contact
kevin bentley
12400 whitewater dr suite 150
minnetonka, MN 55343
9525404470
MDR Report Key24022488
Report Number3009144177-2026-00004
Device Sequence Number18821287
Product Code PSR
UDI-Device Identifier00857688007001
UDI-Public(01)00857688007001
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/01/2024
Device Model Number1001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityNon Hispanic
Patient RaceWhite